Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 48, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2014, 1:00 AM MDT for Lincoln County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2014, 1:00 AM MDT (07:00 UTC)
- Expired
- Jun 2, 2014, 1:30 AM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 7.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3957 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS55 KBOU 020700
SVRBOU
COC073-020730-
/O.NEW.KBOU.SV.W.0048.140602T0700Z-140602T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
100 AM MDT MON JUN 2 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 130 AM MDT
* AT 100 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HUGO...OR 19 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
HUGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3910 10349 3924 10338 3914 10315 3913 10315
3912 10316 3906 10316 3889 10318
TIME...MOT...LOC 0700Z 308DEG 23KT 3912 10338
HAIL...1.50IN
WIND...<50MPH
$$
MEIER1 follow-up statement
761
WWUS55 KBOU 020735
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
135 AM MDT MON JUN 2 2014
COC073-020745-
/O.EXP.KBOU.SV.W.0048.000000T0000Z-140602T0730Z/
LINCOLN CO-
135 AM MDT MON JUN 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE ACROSS PARTS OF CENTRAL LINCOLN.
LAT...LON 3910 10349 3924 10338 3914 10315 3913 10315
3912 10316 3906 10316 3889 10318
TIME...MOT...LOC 0734Z 308DEG 23KT 3912 10338
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:56 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 1, 7:56 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 756 PM MDT SUN JUN 1 2014 .UPDATE... ISSUED AT 750 PM MDT SUN JUN 1 2014 ISOLD STORMS ARE OVER THE FAR NERN PLAINS. LATEST RAP SHOWS CONVECTION DEVELOPING FM DENVER SE TOWARDS LIMON BY MIDNIGHT WHILE THE HRRR HAS NOTHING. FOR NOW WILL MONITOR TRENDS FOR THE NEXT FEW HOURS BEFORE ADDING ANY POPS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 220 PM MDT SUN JUN 1 2014 WATER VAPOR SHOWING UPPER LEVEL TROF SWEEPING THROUGH NEBRASKA AND WYOMING THIS AFTERNOON WITH DECENT AMOUNT OF DRYING AND SUBSIDENT AIR ACROSS NORTHEAST COLORADO. SIGNIFICANT DOWNWARD MOTION ALSO NOTED IN RAP/NAM QG PRODUCTS AS WELL. SO FAR THUNDERSTORM ACTIVITY HAS BEEN CONFINED TO FAR SOUTHEAST PORTIONS OF CWA. MEANWHILE FRONTAL BOUNDARY DRAPED NORTHWEST TO SOUTHEAST ACROSS WELD AND THROUGH EASTERN PORTIONS OF ADAMS AND ARAPAHOE COUNTIES. THIS WILL EVENTUALLY SLIDE SOUTHWEST THROUGH THE DENVER AREA LATER THIS AFTERNOON. SHORT RANGE MODELS ARE SHOWING SOME STRATUS DEVELOPING LATER THIS EVENING AND OVERNIGHT AND HAVE INDICATED MORE CLOUDS. OVERALL AIRMASS WILL CONTINUE TO DRY OVER NORTHERN COLORADO WITH AN EVER SO SLIGHT CHANCE OF A THUNDERSTORM EARLY THIS EVENING. FOR MONDAY...NOT MUCH CHANGE IN TEMPERATURES WHILE AIRMASS REMAINS RATHER DRY. NO THUNDERSTORMS EXPECTED AT THIS TIME. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 220 PM MDT SUN JUN 1 2014 A WARM FRONT AND THETA E RIDGE AXIS WILL BE MOVING NORTH INTO EASTERN COLORADO MONDAY NIGHT. AT THE SAME TIME...AN UPPER TROUGH WILL MOVE NORTHEAST INTO THE GREAT BASIN BEFORE MOVING INTO WYOMING TUESDAY. THIS WILL INCREASE UPWARD QG VERTICAL VELOCITY OVER NORTHEASTERN COLORADO OVERNIGHT TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEASTERN PLAINS. MIN TEMPERATURES OVERNIGHT WILL BE RELATIVELY WARM. MODELS ARE SPEEDING THE SYSTEM UP SLIGHTLY WHICH WILL KICK IT OUT QUICKER TUESDAY THAN PREVIOUSLY FORECAST. HAVE PUSHED OUT THE CHANCE OF STORMS...AGAIN ONLY EXPECTED OVER THE FAR NORTHEASTERN PLAINS...QUICKER AND INCREASED MAX TEMPERATURES. THE QUICK PASSING DISTURBANCE HAS A 90 KT JET ON THE BASE OF IT...OVER COLORADO. AS THE SURFACE LOW GETS PUSHED EAST INTO KS/NE TUESDAY AFTERNOON...WARM AND DRY SOUTHWEST WINDS WILL PUSH INTO THE STATE. MUCH DRIER PRECIPITABLE WATER VALUES ARE EXPECTED TO PUSH IN...WITH VALUES NEAR 0.1 INCH OVER THE CENTRAL MOUNTAINS AND PALMER DIVIDE. TEMPERATURES WILL WARM INTO THE MID TO UPPER 80S OVER THE PLAINS AND INTO THE 70S FOR THE MOUNTAINS. A DRY COLD FRONT WILL PUSH INTO THE STATE TUESDAY NIGHT INTO WEDNESDAY. ON WEDNESDAY...THE FLOW ALOFT BECOMES MORE ZONAL. EXPECT SLIGHTLY COOLER BUT STILL WARMER THAN AVERAGE HIGHS. A WEAK DISTURBANCE TO THE NORTH MAY SET OFF A FEW SHOWERS AND STORMS...BUT NOT MUCH COVERAGE. COOLER AND WETTER WEATHER IS EXPECTED THURSDAY THROUGH THE WEEKEND AS A FEW UPPER TROUGHS PASS OVER THE AREA. TWO NOTABLE COLD FRONTS WILL AFFECT THE REGION AS WELL...ONE THURSDAY NIGHT AND ANOTHER SATURDAY...WITH UPSLOPE FLOW IN BETWEEN. LOOK FOR COOLER THAN NORMAL MAX TEMPERATURES AND AN INCREASE IN RAIN CHANCES. && .AVIATION...(FOR THE TAFS THROUGH 06Z MONDAY EVENING) ISSUED AT 750 PM MDT SUN JUN 1 2014 A FNT WILL AFFECT THE AIRPORT SHORTLY WITH GUSTY NNE WINDS FOR AN HOUR WHICH WILL THEN DECREASE BY 04Z. LATEST RAP SHOWS SOME POTENTIAL FOR CONVECTION BY 06Z WHILE THE HRRR HAS NOTHING. FOR NOW WILL NOT MENTION ANY PCPN AT DIA. COULD SEE SOME STRATUS DVLP LATER TONIGHT HOWEVER WINDS BECOME SELY WHICH COLD LIMIT DEVELOPMENT AT DIA. && .HYDROLOGY... ISSUED AT 220 PM MDT SUN JUN 1 2014 CURRENT RIVER/STREAM FLOWS ARE HOLDING GENERALLY STEADY AND EXPECT DIURNAL UPWARD TRENDS AND STREAMS LATER TONIGHT. NO CHANGE TO CURRENT WARNINGS AND ADVISORIES BUT MAY NEED AN ADVISORY DOWNSTREAM ON THE SOUTH PLATTE RIVER AT BALZAC ON MONDAY ACROSS MORGAN COUNTY. EXPECT MORE RISES IN RIVER/STREAM LEVELS BY THE MIDDLE OF THE WEEK AS TEMPERATURES CONTINUE A WARMING TREND. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RPK SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...RPK HYDROLOGY...ENTREKIN
Hazardous weather outlook, Jun 1, 10:44 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1044 AM MDT SUN JUN 1 2014 COZ030>051-021645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1044 AM MDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR THUNDERSTORMS OVER FAR NORTHEAST COLORADO THIS AFTERNOON AND EARLY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE STORMS WILL BE EAST OF A LINE FROM STERLING TO AKRON. A DRIER AIRMASS IS MOVING IN FROM THE WEST...SO NO THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS AND ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DISTURBANCE WILL BRING A CHANCE OF STORMS TO THE FAR NORTHEAST PLAINS MONDAY EVENING THROUGH TUESDAY EVENING AS WARM MOIST AIR MOVES UP FROM THE SOUTH. A FEW OF THESE STORMS COULD REACH SEVERE STRENGTH LEVELS. ON TUESDAY...DRY AND GUSTY SOUTHWEST WINDS WILL SPREAD IN FROM THE WEST. EXCEPT FOR THE FAR NORTHEAST CORNER...HUMIDITIES WILL BE IN THE LOW TEENS...WITH WINDS GUSTING TO 35 MPH. OVERALL HOWEVER...THE RECENT RAINS WILL KEEP FIRE CONCERNS TO A MINIMUM. ZONAL FLOW FOR WEDNESDAY THEN UPPER TROUGH WILL BRING TEMPERATURES DOWN AND BRING UNSETTLED SHOWERY WEATHER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER FAR NORTHEAST COLORADO AFTER 1 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:22 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
| Jun 2, 9:29 AM MDT | Areal Flood Advisory | BOU | Grand, Jackson | 60 hr |
| Jun 2, 1:54 PM MDT | River Flood Warning | BOU | Weld | 20 hr |
| Jun 2, 2:08 PM MDT | River Flood Advisory | BOU | Boulder | 4 days |
| Jun 2, 2:08 PM MDT | River Flood Advisory | BOU | Logan, Morgan, Washington | 10 days |
| Jun 2, 5:03 PM MDT | River Flood Advisory | BOU | Summit | 7 days |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.